Necrobiosis lipoidica diabeticorum is a chronic cutaneous complication of diabetes mellitus with microangiopathy as an important pathophysiologic factor. Necrobiosis lipoidica diabeticorum is a rash that occurs on the lower legs. It is more common in women, and there are usually several spots.
The main cause of necrobiosis lipoidica diabeticorum is diabitic microangiopathy. The deposition ofimmunoglobulins andfibrinogen in the blood vessel walls are also the main cause of necrobiosis lipoidica diabeticorum.
There is telangiectasia with blood vessels easily visible under the skin. The area can be itchy and painful and crack open. They are slightly raised shiny red-brown patches. The centers are often yellowish and may develop open sores that are slow to heal. If you have Necrobiosis Lipoidica Diabeticorum then the rash might develop sores, which will not be pleasant to have because these sores that might appear will be very slow to heal and can cause you some discomfort when they are appearing on your body.
The success of this treatment emphasizes the role of hypoxia in the pathogenesis of the lesion. This simple and safe treatment method may be a good solution for patients with chronic nonhealing necrobiosis lipoidica which fails to respond to other therapeutic approaches.
The lesions are usually well-demarcated, shiny, atrophic, yellowish or red brown, and can be bilateral. Differential diagnosis can include granuloma annulare, morphea, stasis dermatitis, cellulitis, sarcoidosis, lichen sclerosis, trauma, tertiary syphilis, radiodermatitis, sclerosing lipogranuloma, and Hansen's disease.
Ultraviolet light treatment has been found to control this condition when it is flaring.
Cortisone injections can also be used to treat necrobiosis lipoidica diabeticorum. These are more effective than cortisone creams. Necrobiosis lipoidica diabeticorum usually goes through stages of activity and inactivity. One is not able to predict when the condition will flare.
Locally injected and systemic steroids raise blood glucose and cause severe problems regulating blood glucose. These should be used only as a last resort. Topical steroids cause no such problems.
If you do contract Necrobiosis Lipoidica Diabeticorum then the chances of you gaining a full recovery are very high. If the rash does continue to bother you and is still on your leg then there is other treatment available, which will include steroid tablets.